Arkansas, 2001Tornadoes in Arkansas, November 24, 2001
November 24, 2001 · NWS JAN · 2 events in 2 counties and zones
2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 3
- Injuries
- 11
- Property damage
- $2.5 million
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Nov 23, 3:45 PM CST, 9 hours 13 minutes earlier.
Area forecast discussion, Nov 23, 3:45 PM CST, 9 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CST FRI NOV 23 2001
STRONG SOUTHERLY FLOW DEVELOPING OVER THE LOWER MISSISSIPPI VALLEY
REGION THIS AFTERNOON AHEAD OF A MAJOR CENTRAL US STORM SYSTEM.
INCREASING LOW LEVEL MOISTURE WILL AID LINEAR MESOSCALE COVECTIVE
COMPLEX DEVELOPMENT OVER THE ARKLATEX REGION LATER TONIGHT...AHEAD
OF A SURFACE COLD FRONT. NEW 18Z MESOETA APPEARS TO HAVE A GOOD
HANDLE ON CURRENT CONVECTIVE SITUATION AND WILL FOLLOW CLOSELY FOR
DETAILS NEXT 24 TO 36 HRS.
EXPECT CONVECTIVE COMPLEX TO DEVELOP INTO ARKLAMISS REGION AFTER
MIDNIGHT WITH A SQUALL LINE APPROACHING MS RIVER BY 12Z. SEVERE
WEATHER INDICES INDICATE THAT SOME STORMS ALONG AND AHEAD OF LINE
COULD BE SEVERE WITH 0-3KM HELICITY VALUES APPROACHING 500
M2/S2...AND EHI VALUES OF 4 TO 5. MID LEVEL SPEED MAX WILL BE
APPROACHING DELTA REGION AS WELL BY 12Z. SQUALL LINE WILL PROGRESS
SLOWLY ACROSS THE FORECAST AREA DURING DAY ON SATURDAY REACHING ERN
MS BY LATE AFTN. BELIEVE SIGNIFICANT SEVERE WEATHER AREA COULD BE SE
PORTION OF THE FORECAST AREA WHERE INSTABILITY WILL BE BETTER (CAPE
APPROACHING 3000 J/KG)...ESPECIALLY GIVEN LATE DAY TIMING OF
CONVECTION AND INCREASINGLY FAVORABLE UPPER JET DYNAMICS SPLIT
POLAR/SUBTROPICAL JET REGIME.
EXPECT ACTIVITY TO END ALL AREAS BY LATE SAT NIGHT WITH COLD
FRONT STALLING OUT OVER NRN GULF. TEMPS BEHIND COLD FRONT WILL NOT
DROP A WHOLE LOT IN PACIFIC AIRMASS WITH MILD HIGHS FOR SUNDAY AND
MONDAY.
IN THE EXTENDED...FRONTAL BOUNDARY OVER NRN GULF IS EXPECTED TO
RETREAT NWD ALONG WITH STRONG RETURN MOIST FLOW BY LATE MONDAY INTO
TUESDAY AS LOW PRESSURE DEVELOPS ALONG FRONT. THIS MID WEEK
SYSTEM COULD BE A RATHER WET ONE IF 12Z AVN/00Z MRF/12Z UKMET ARE
CORRECT. WILL LEAVE EXTENDED AS IS FOR NOW UNTIL PICTURE BECOMES
CLEARER. WILL ALSO INTRODUCE DRY FRIDAY WITH SEASONABLY COOL
TEMPERATURES.
PRELIM NUMBERS...
JAN 64/75/46/68/44 57200
MEI 61/76/50/69/43 47600
.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
43
In the hours before
Special weather statement, Nov 23, 9:41 PM CST, 3 hours 17 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
241200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
941 PM CST FRI NOV 23 2001
...THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS EXTREME
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH MISSISSIPPI
TONIGHT. A LINE OF STRONG TO SEVERE STORMS WILL MOVE EASTWARD
OVERNIGHT...AFFECTING AREAS ALONG AND WEST OF A LINE FROM
GREENWOOD TO ROLLING FORK TO VIDALIA LOUISIANA BETWEEN 2 AM AND 6
AM.
THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT-LINE
WIND GUSTS FROM THE LINE OF STORMS. HOWEVER...IF ANY STRONG
STORMS DEVELOP AHEAD OF THE LINE...THEY WILL BE CAPABLE OF
ROTATING...AND ONE OR TWO TORNADOES MAY ALSO OCCUR. AGAIN...THE
MAIN THREAT OF SEVERE WEATHER OVERNIGHT WILL BE THE MISSISSIPPI
DELTA REGION...SOUTHEAST ARKANSAS AND EASTERN LOUISIANA.
THE LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CROSS THE
MISSISSIPPI RIVER SOMETIME BETWEEN 5 AM AND 8 AM...AFFECT
MISSISSIPPI WEST OF INTERSTATE 55 PRIOR TO NOON SATURDAY...AND
AREAS EAST OF INTERSTATE 55 DURING THE AFTERNOON.
RESIDENTS NEED TO KEEP ABREAST OF THIS DEVELOPING SEVERE WEATHER
SITUATION TONIGHT AND SATURDAY. AGAIN...THE MAIN THREAT WILL BE
FROM DAMAGING STRAIGHT-LINE WINDS AS THE LINE MOVES EAST AT 40 TO
50 MPH. ONE OR TWO TORNADOES MAY OCCUR IF STRONG STORMS DEVELOP
AHEAD OF THE MAIN LINE. THESE STORMS WILL LIKELY MOVE NORTHEAST
AT 40 TO 50 MPH...AND BE DIFFICULT TO SEE DUE TO THEIR RAPID
MOVEMENT.
STAY TUNED TO NOAA WEATHER RADIO STATIONS FOR FURTHER UPDATES ON
THIS DEVELOPING WEATHER SITUATION.
ACTIVATION OF STORM SPOTTERS...HAM RADIO...AND EMERGENCY
MANAGEMENT PERSONNEL WILL BE NECESSARY. MAKE SURE SPOTTERS ARE
ACTIVATED AT LEAST ONE HOUR BEFORE THE MAIN LINE REACHES YOUR
AREA.
...NON PRECIPITATION...
IN RESPONSE TO AN APPROACHING STRONG STORM SYSTEM...WINDS OF 15
TO 25 MPH WILL BE POSSIBLE MAINLY WEST OF A GREENWOOD TO ROLLING
FORK TO VIDALIA LOUISIANA LINE.
BOATERS ON AREA LAKES AND OUTDOOR ENTHUSIASTS WILL NEED TO USE
CAUTION AS A FEW GUSTS MAY APPROACH 30 MPH...ESPECIALLY IN THE
MISSISSIPPI DELTA REGION OF SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND WEST MISSISSIPPI.
HIGH PROFILE VEHICLES ON EAST TO WEST HIGHWAYS WILL BE MOST
SUSCEPTIBLE TO THE GUSTY CROSS WINDS.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Tornado, Ashley
- When
- November 24, 12:58 AM CST to 1:13 AM CST
- Where
- Ashley County, 6 mi SW of Wilmot
- Rating
- F3
- Path length
- 13 mi
- Path width
- 880 yd
- Deaths
- 3 direct, 0 indirect
- Injuries
- 11 direct, 0 indirect
- Property damage
- $2.0 million
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.983, -91.650
A supercell thunderstorm produced a tornado that moved out of Morehouse Parish, Louisiana into Ashley County, Arkansas, 6 miles southwest of Wilmot. The tornado then moved to the south end of Lake Enterprise, just west of Wilmot. The tornado strengthened and widened as it approached the Wilmot area and was rated as an F3 with a maximum width of one half mile. The tornado destroyed 14 mobile homes and houses and caused extensive damage to five other homes in the vicinity of Wilmot. A church on the north side of Wilmot was completely destroyed. Additionally, a tractor shed housing farm equipment was destroyed, and the equipment inside was also destroyed. As the tornado tracked northeast toward Parkdale, it damaged or destroyed several cotton pickers, trailers, and tractors. The tornado lifted 2.5 miles east-northeast of Parkdale. The total estimated damage of the tornado was $2.0 million. The tornado caused the deaths of three people in the vicinity of Wilmot. Additionally, a total of eleven people sustained injuries.
Tornado, Chicot
- When
- November 24, 1:31 AM CST to 1:33 AM CST
- Where
- Chicot County, 5 mi SSW of Lake Vlg
- Rating
- F1
- Path length
- 1 mi
- Path width
- 100 yd
- Property damage
- $500,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 33.267, -91.317
A supercell thunderstorm moved out of Ashley County into Chicot County and produced a short track weak tornado five miles south-southwest of Lake Village. The tornado travelled one mile and damaged four houses and one mobile home, before lifting four miles south-southwest of Lake Village. The tornado also blew down several trees and power lines along its short path. This tornado resulted in a total of $500K in damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, November 24, 20012 deaths · 74 injured · $26 million · F4 · 20 events
- Tornadoes and Hail in Mississippi, November 24, 20013 deaths · 42 injured · $9.6 million · F2 · 21 events
- Tornadoes in Alabama, November 24, 200122 injured · $2.3 million · F4 · 2 events
- Tornadoes in Alabama, November 24, 20012 deaths · 1 injured · $1.4 million · F3 · 4 events
- Tornado in Alabama, November 24, 20012 deaths · 4 injured · $300,000 · F2 · 1 event
- Tornado in Alabama, November 24, 200115 injured · $800,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 200113 injured · $885,000 · F2 · 2 events
- Tornado in Alabama, November 24, 20017 injured · $400,000 · F2 · 1 event
- Tornado in Kentucky, November 24, 20014 injured · $830,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 20012 injured · $500,000 · F2 · 2 events
- Tornado in Alabama, November 24, 20012 injured · $500,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 20011 injured · $500,000 · F2 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272442, 5272443.